demerol, prednisone & teeth

One small bit of advice for family members of someone hospitalized with UC. Make sure that the patient brushes his/her teeth. Worst cases can lead to large quantities of prednisone and demerol mixed with the possibility of a feeding tube with no foods or liquids. Many doctors will not think to mention that all of these things can have a very negative effect on your teeth. A patient is often more concerned with other things, especially if they are not eating or drinking any food. Almost thirty years ago, when I required the j-pouch surgery, no one had thought to mention this. My previously perfect teeth reflected 21 cavities on my next dental visit. It is a significant expense and aggravation at a time when you really have other things to worry about. Just a minor piece of advice that could have a significant impact later.
Original Post
Oh my thank you for that info. I have been sick for a very long time and yes once perfect teeth. Strong and bright white that people would joke and say stop smiling your blinding me! Well not the cause any more. I was told it was due to multiple uses of antibiotics and nicotics which lead to dry mouth... And if your saliva is acid well let's say.... Even if you are a fanatic with oral care it does help but won't really change much. I have been with same dentist for over 25 years. I visit her often,she knows what I have been living and I keep going back complaining of my enamel darkening, but the sensitivity that I have lately is rediculous! She just discovered cavities under old filling imagine that!!
So I agree, look out for your teeth!
P.S like we didn't have enouch to deal with.
The sad part is this is usually taking place when we are hardly eating at all go figure...

Add Reply

Likes (0)
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×